Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Restylane injected at both temples. Swollen face,eyelids. Was put on prednisone, no help. Any ideas ?

User rating for this question
Very Good
Answered by

Cosmetic & Plastic Surgeon
Practicing since : 1993
Answered : 64 Questions
Hi I had restylane injected at both temple areas of face 1 month ago. That evening I felt pain in my left upper eyelid. Woke next am to swollen face & eyelids. Was put on prednisone 20mg for 5 days. Reducing dose every 5 days to 10mg then 5mg. No lasting improvement though. Went back to doctor who injected me & he injected hyaluronidase. I looked much better last pm and this am but then my face swelled up again at midday and hours later is still very hot and very swollen. Icing it only makes it worse. Doctor just unhelpful. Please help i look monsterous. Is it inflamation or could it be infection? Thanks in advance. Ps ive taken antihistamine but not helping. From J
Posted Wed, 27 Jun 2012 in Asthma and Allergy
Answered by Dr. Surindher 10 hours later

Thank you for posting your query.

I have gone through the details provided and based on what you describe my money would be on infection since you feel it is hot and swollen. You have not mentioned how much of restylane was used and if this was the first time you had the injection.

Though the initial treatment was done as should be for a suspected reaction to the filler, but as a steroid and antihistamine treatment for a month didn't help and as one month is a pretty long time for injection to produce any reactions, the possibility of infection needs to be considered.

The amount of information available online and the kind of advise that can be given based on it is limited; so I think you should consider visiting someone who can physically take a look at your problem and provide a solution. Perhaps a course of antibiotic is needed.

But all said and done, the advantage of Restylane or a temporary filler is that it is made of substances naturally present in the body; so I do not foresee any long term problems with it.

To summarize,

1. The chances of long term sequelae with restylane are minimal. I can assure about that.
2. The swollen, red and tender face and eyelids could be due to an infective condition.
3. I encourage you to visit your physician/dermatologist/surgeon who after detailed examination to rule out infection. Antibiotic drugs are entailed. Things should settle down with it.

Hoping for your quick recovery. If you need further information, you are free to post your queries, I will be glad to address them.

Thank you

Aesthetic & Plastic Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor